MAUDE Adverse Event Report: CORDIS US CORP. INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US CORP. INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 534520T
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the tip end of the 5f judkins left 4 (jl4) infiniti diagnostic catheter fractured inside the body during angiography.The device cracked; the tip of the catheter cracked as if it had been cut out.No segment separated in the body; the angiography catheter was withdrawn.A non-cordis catheter was used to complete the procedure.There was no reported patient injury.Vessel and lesion characteristics details were not provided but they were described as 'normal'.The product was stored, handled, inspected, and prepped according to the instructions for use (ifu).There was no difficult experience in prepping the device and no resistant friction experienced during any part of the procedure.The guidewire was found to come out from the damaged part of the angiography catheter when it was advanced in the angiography catheter.There was no unusual force necessary during the use of the device or excessive torquing required.The tip was visible on fluoroscopy throughout the procedure.The device was not resterilized.The product is now available and will be returned.Five (5) device pictures were received for review.
 
Additional Manufacturer Narrative
The device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
The device was received for analysis, but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, the tip end of the 5f judkins left 4 (jl4) infiniti diagnostic catheter fractured inside the body during angiography.The device cracked; the tip of the catheter cracked as if it had been cut out.No segment separated in the body; the angiography catheter was withdrawn.A non-cordis catheter was used to complete the procedure.There was no reported patient injury.Vessel and lesion characteristics details were not provided but they were described as 'normal'.The product was stored, handled, inspected, and prepped according to the instructions for use (ifu).There was no difficult experience in prepping the device and no resistance or friction was experienced during any part of the procedure.The guidewire was found to come out from the damaged part of the angiography catheter when it was advanced in the angiography catheter.There was no unusual force necessary during the use of the device or excessive torquing required.The tip was visible on fluoroscopy throughout the procedure.The device was not re-sterilized.Five pictures related to the reported malfunction were submitted for review.The first picture shows the front part of an opened outer box.The catalog number 534-520t, lot number 188220509, use by date 2026-05-31 and other product information can be read on the label.In the other four pictures a 5 french diagnostic catheter is observed.Each picture has a different angle view of a cracked condition near the distal tip can be seen.The catheter is blood saturated.One non-sterile ¿cath f5 inf jl 4 100cm¿ unit was subsequently received for analysis.During visual inspection, no compressed, kinked, or cracked sections were observed on the catheter body or the brite tip/distal tip.All the components were identified on the returned catheter.Microscopic analysis was performed and amplified images revealed a cracked section on the distal tip.Sem analysis confirmed the cracked section and presented evidence of slight elongations, scratches and mechanical damage.The complaint reported by the customer as "brite tip/ distal tip- cracked" was confirmed.The exact cause of the crack cannot be conclusively determined however, elongations found on the plastic material of the unit are commonly associated with events where material tensile overload occurred.Therefore, it is assumed that the unit was induced to a tensile force that exceeded the material yield strength prior to the damage.Additionally, the mechanical damage and scratches may have been caused by interacting with a medical device or instrument.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use if package is open or damaged.To prevent kinking of 5f (1.65 mm) and smaller angiographic catheters, and specifically the 4f (1.35 mm) infiniti® pigtail catheters: 1.Straighten the pigtail catheter tip only with a diagnostic guidewire or, if applicable, with a tip straightener.Do not straighten by hand.2.Use a guidewire when introducing the catheter through the catheter sheath introducer (csi) and into the left ventricle.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
After further review, section d.4 primary unique device identification (udi) number has been corrected accordingly.

Brand Name
INFINITI
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key18118433
Report Number9616099-2023-06628
Device Sequence Number12481316
Product Code DQO
UDI-Device Identifier10705032013680
UDI-Public(01)10705032013680(17)260531(10)18220509
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number534520T
Device Lot Number18220509
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2023
Supplement Date Received by Manufacturer12/13/2023
02/29/2024
08/14/2024
Initial Report FDA Received Date11/13/2023
Supplement Report FDA Received Date12/13/2023
03/06/2024
08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown